Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 35, NWS North Platte, NE

April 2, 2007Custer County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Apr 2, 2007, 8:08 PM CDT for Custer County, Nebraska. It was in force for 67 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 2, 2007, 8:08 PM CDT (01:08 UTC)
Expired
Apr 2, 2007, 9:15 PM CDT
In force
67 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Custer County, NE

The radar

The North Platte radar (KLNX), 80 km from the middle of the area, began a volume at 01:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 2, 8:55 PM CDTHAIL 1.2511 Wsw Merna, NEPEA TO HALF DOLLAR SIZED HAIL REPORTED.
Apr 2, 9:20 PM CDTHAIL 11 N Berwyn, NEPEA TO QUARTER SIZED HAIL REPORTED LASTING 10 MINUTES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 47 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 2, 5:28 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.1 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2007-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1203 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2007-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1203 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
1654 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
234 m²/s²
Significant tornado parameter
0.3
Supercell composite
3.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 030108
SVRLBF
NEC041-030215-
/O.NEW.KLBF.SV.W.0035.070403T0108Z-070403T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
808 PM CDT MON APR 2 2007

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CUSTER COUNTY IN CENTRAL NEBRASKA...
  THIS INCLUDES THE CITY OF BROKEN BOW...

* UNTIL 915 PM CDT

* AT 806 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS
  WERE LOCATED ALONG A LINE EXTENDING FROM 14 MILES WEST OF ANSELMO
  TO 24 MILES SOUTHWEST OF ANSELMO...OR ALONG A LINE EXTENDING FROM
  19 MILES NORTH OF ARNOLD TO ARNOLD...AND MOVING EAST AT 45 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  ANSELMO BY 825 PM CDT...
  VICTORIA SPRINGS STATE RECREATION AREA BY 830 PM CDT...
  GATES AND MERNA BY 835 PM CDT...
  BROKEN BOW BY 840 PM CDT...
  BERWYN BY 850 PM CDT...
  WEISSERT BY 855 PM CDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
TUESDAY MORNING FOR WESTERN NEBRASKA.

LAT...LON 4170 10016 4138 10018 4122 9923 4169 9927

$$

BUTTLER
2 follow-up statements
000 
WWUS53 KLBF 030130
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
830 PM CDT MON APR 2 2007

NEC041-030215-
/O.CON.KLBF.SV.W.0035.000000T0000Z-070403T0215Z/
CUSTER NE-
830 PM CDT MON APR 2 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR NORTHERN CUSTER COUNTY...

AT 826 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM HIGHWAY 2 MILE MARKER 250 TO HIGHWAY 92 MILE MARKER
260...OR ALONG A LINE EXTENDING FROM 19 MILES SOUTH OF BREWSTER TO 9
MILES EAST OF ARNOLD...MOVING EAST AT 45 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  VICTORIA SPRINGS STATE RECREATION AREA BY 835 PM CDT...
  MERNA BY 840 PM CDT...
  GATES BY 845 PM CDT...
  BROKEN BOW BY 850 PM CDT...
  BERWYN BY 900 PM CDT...
  SARGENT AND WEISSERT BY 905 PM CDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
TUESDAY MORNING FOR CENTRAL NEBRASKA.

LAT...LON 4170 10016 4138 10018 4122 9923 4169 9927

$$

BUTTLER
000 
WWUS53 KLBF 030148
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
846 PM CDT MON APR 2 2007

NEC041-030215-
/O.CON.KLBF.SV.W.0035.000000T0000Z-070403T0215Z/
CUSTER NE-
846 PM CDT MON APR 2 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR NORTHERN CUSTER COUNTY...

AT 841 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM VICTORIA SPRINGS STATE
RECREATION AREA TO 10 MILES SOUTHWEST OF MERNA...OR ALONG A LINE
EXTENDING FROM 17 MILES NORTHWEST OF BROKEN BOW TO 12 MILES WEST OF
BROKEN BOW...MOVING EAST AT 45 MPH.

THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING WIND GUSTS IN EXCESS OF 
70 MPH...PARTICULARLY ON THE SOUTHERN EDGE OF THIS LINE...OR FROM 5 
MILES SOUTHWEST OF MERNA...TO 12 MILES WEST OF BROKEN BOW. 

SEVERE THUNDERSTORMS WILL BE NEAR...
  BROKEN BOW BY 855 PM CDT...
  WEISSERT AND BERWYN BY 905 PM CDT...
  SARGENT...HIGHWAY 92 MILE MARKER 300...WESTERVILLE AND ANSLEY BY
  910 PM CDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
TUESDAY MORNING FOR WESTERN NEBRASKA.

LAT...LON 4170 10016 4138 10018 4122 9923 4169 9927

$$

BUTTLER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 2:56 PM CDT, 5 hours 12 minutes earlier.

Area forecast discussion, Apr 2, 2:56 PM CDT, 5 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
256 PM CDT MON APR 2 2007

.SYNOPSIS...
AREA OF TSRA DEVELOPING IN CENTRAL CHERRY COUNTY ATTM AT THE NOSE OF
UPPER JET AND ASSOCIATED SFC CONVERGENT ZONE. THOUGH SURFACE BASED
INSTABILITY IS NOT GREAT...ENOUGH ELEVATED INSTABILITY TO ENHANCE
CONVECTION ONCE DEVELOPMENT IS DEEP ENOUGH. ADDITIONAL CONVECTIVE
ACTIVITY IN WY AND THE PANHANDLE OF NEB AT THE EXIT REGION OF UPPER
JET AND DEVELOPING MID LEVEL FGEN. THE AFOREMENTIONED AREA OF
ELEVATED INSTABILITY PROGGED TO PULL EAST AHEAD OF UPPER FEATURE SO
TSRA SHOULD CONTINUE ACROSS NRN ZONES INTO THE EVENING. WITH DEW
POINT DEPRESSIONS HIGH...ACTUAL AMOUNT OF PRECIP LIMITED...HOWEVER
THIS SHOULD ENHANCE GUSTY NATURE OF WINDS AS PRECIP EVAPORATES. SOME
HAIL A POSSIBILITY THROUGH EARLY EVENING.

&&
.SHORT TERM DISCUSSION (TONIGHT THROUGH THURSDAY NIGHT)...AFTER
PASSAGE OF UPPER SYSTEM WINDS SHOULD INCREASE ACROSS THE AREA...AND
WITH LOW LEVELS REMAINING MIXED INTO THE OVERNIGHT...WILL KEEP WINDY
WORDING IN GRIDS. THIS SHOULD KEEP LOW UP THROUGH MOST OF THE
NIGHT...THOUGH WILL ASSUME VALLEY AREAS SHOULD DROP OFF PRIOR TO
SUNRISE. MIN GRIDS SHOW NEAR GUIDANCE IN THE N AND SLIGHTLY BELOW IN
THE S.

SHORT RANGE MODELS IN FAIR AGREEMENT INTO MID WEEK AS THE GREAT
LAKES TROUGH GETS CARVED OUT. SFC HIGH MOVES INTO THE REGION AS
NWRLY FLOW DEVELOPS ALOFT. TIMING OF CAA SURGES WILL BE DIFFICULT
AND HENCE EVOLUTION OF SUBSEQUENT MID LEVEL FGEN DEVELOPMENTS. BEST
GUESS ON NEXT ONE SEEMS TO BE THU AS BOTH THE GFS AND NAM APPEAR ON
TRACK TO DEVELOP WEAK MID LEVEL FGEN BAND ACROSS THE CWA AND LIGHT
PRECIP. WRN HALF OF CWA SHOULD BE IN FAVORABLE REGION FOR
UPSLOPE/ISENTROPIC LIFT AS WELL AND WILL CONTINUE THE SLT CHANCES
FOR SN/RA.

.LONG TERM DISCUSSION (FRIDAY THROUGH MONDAY)...MAIN FORECAST
CHALLENGE WILL BE TEMPERATURES. ECMWF MODEL INDICATING A MORE
AMPLIFIED RIDGE AXIS FRIDAY THAN THE GFS WHICH EXTENDS SOUTH FROM
EASTERN BRITISH COLUMBIA SOUTH ALONG THE WEST U.S. COAST. ECMWF DOES
HOWEVER BRING COLDER AIR SOUTH FROM CANADA DAYS 5 AND 6 ALONG WITH
STRONG SFC HIGH PRESSURE THAN THE GFS (1030MB VS. 1018 MB). AM
FAVORING THE COOLER ECMWF SOLUTION AND WILL MAKE A FAIRLY
SIGNIFICANT ADJUSTMENT DOWN IN HIGHS FOR SATURDAY AND SUNDAY NEAR
HPC GUIDANCE NUMBERS WHICH IS MAINLY IN THE UPPER 40S TO LOWER 50S.
TIMING DISTURBANCE IN NWRLY FLOW ALOFT WILL BE VERY DIFFICULT. 00Z
GFS ENSEMBLES INDICATED A SLIGHT CHANCE FRIDAY NIGHT AND AGAIN
SUNDAY NIGHT INTO MONDAY. PREFER TO KEEP EXTENDED DRY ATTM DUE TO
TIMING ISSUES AND ANY PRECIP CHANCES WOULD BE SLIGHT CHANCE WITH
LIMITED MOISTURE AVBL.

&&

.AVIATION...
HIGH BASED TSRA WILL IMPACT AREAS NORTH AND EAST OF A KLBF-KBFF
LINE. GUSTY WINDS AND SMALL HAIL WILL BE POSSIBLE IN THE STRONGER
CELLS. CIGS GENERALLY MVFR/VFR WITH VSBYS P6SM OUTSIDE OF THE
STRONGER -TSRA. STRATUS WILL ATTEMPT TO BUILD INTO NORTH CENTRAL NEB
EARLY IN THE MORNING KVTN AND POINTS EAST BEHIND THE COLD FRONT. IF
THIS DEVELOPS IT WILL LAST THROUGH 18Z TUES. OTHERWISE WEST OF
KLBF-KBFF...VFR.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

KAR/JWS/JMC
Hazardous weather outlook, Apr 2, 5:36 PM CDT, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
536 PM CDT MON APR 2 2007

NEZ004>010-022>029-035>038-056>059-069>071-094-031030-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
536 PM CDT MON APR 2 2007 /436 PM MDT MON APR 2 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL MIDNIGHT
CDT...11 PM MDT...

SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS WESTERN AND NORTH CENTRAL
NEBRASKA THIS EVENING...MAINLY ALONG AND NORTH OF INTERSTATE 80.
HAIL UP TO AN INCH IN DIAMETER AND THUNDERSTORM WIND GUSTS UP TO
70 MPH ARE POSSIBLE WITH THE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

CLB

In the hours before

Local storm report, Apr 2, 7:13 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
713 PM CDT MON APR 02 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     TSTM WND GST     17 S MULLEN             41.80N 101.02W
04/02/2007  E60 MPH          HOOKER             NE   TRAINED SPOTTER

            ESTIMATED 60 TO 70 MPH WIND AND BRIEF NICKEL HAIL.

&&

HENDERSON
Local storm report, Apr 2, 7:16 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
716 PM CDT MON APR 02 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0712 PM     TSTM WND GST     PAXTON                  41.12N 101.36W
04/02/2007  E70 MPH          KEITH              NE   UNKNOWN

&&

HENDERSON
Local storm report, Apr 2, 7:26 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
726 PM CDT MON APR 02 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     TSTM WND GST     6 N OGALLALA            41.22N 101.72W
04/02/2007  M94 MPH          KEITH              NE   PUBLIC

            94 MPH WIND GUST AND QUARTER OF AN INCH OF MUSHY HAIL AT
            ARTHUR BAY...NORTH SIDE OF LAKE MCCONAUGHY.

&&

HENDERSON
Local storm report, Apr 2, 7:35 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
735 PM CDT MON APR 02 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0721 PM     HAIL             17 S SENECA             41.80N 100.83W
04/02/2007  E0.75 INCH       THOMAS             NE   PUBLIC

&&

HENDERSON
Local storm report, Apr 2, 7:40 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
740 PM CDT MON APR 02 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     HAIL             15 N RINGGOLD           41.73N 100.77W
04/02/2007  E1.25 INCH       MCPHERSON          NE   PUBLIC

            PEA TO HALF DOLLAR SIZE SOFT HAIL REPORTED LASTING 5
            MINUTES.

&&

AODER
Local storm report, Apr 2, 7:54 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
754 PM CDT MON APR 02 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0743 PM     HAIL             4 W HERSHEY             41.16N 101.08W
04/02/2007  E1.00 INCH       LINCOLN            NE   EMERGENCY MNGR

            SCATTERED NICKEL TO QUARTER HAIL.

&&

HENDERSON

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 7:10 PM CDTSevere Thunderstorm WarningLBFThomas50 min
Apr 2, 7:17 PM CDTSevere Thunderstorm WarningLBFKeith, Lincoln58 min
Apr 2, 7:25 PM CDTSevere Thunderstorm WarningLBFLogan, McPherson65 min
Apr 2, 8:13 PM CDTSevere Thunderstorm WarningLBFCuster, Lincoln62 min
Apr 2, 9:10 PM CDTSevere Thunderstorm WarningLBFCuster44 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.